[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 35.173.234.140. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
This Week in JAMA
July 13, 2005

This Week in JAMA

JAMA. 2005;294(2):153. doi:10.1001/jama.294.2.153

Current recommendations for menopausal symptom management with hormone therapy encourage prescription of the lowest effective dosage for the shortest duration possible. However, few data exist regarding symptoms experienced when hormone therapy is discontinued. Ockene and colleaguesArticle report results of a survey completed by 8405 women (89.9% of those eligible) who were still taking their study medication (combined conjugated equine estrogens plus medroxyprogesterone acetate [CEE + MPA] or placebo) when the Women’s Health Initiative trial was stopped. Among their findings were that women formerly taking CEE + MPA reported more symptoms than women formerly taking placebo and that the presence of symptoms at baseline was associated with increased symptom reports after stopping either CEE + MPA or placebo. In an editorial, Petitti Article discusses symptoms of menopause, aging, and treatment options.

×